MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. DIMENSION VISTA; CARDIAC TROPONIN I (CTNI) FLEX® REAGENT CARTRIDGE, PRODUCT CODE: MMI

SIEMENS HEALTHCARE DIAGNOSTICS, INC. DIMENSION VISTA; CARDIAC TROPONIN I (CTNI) FLEX® REAGENT CARTRIDGE, PRODUCT CODE: MMI
Model Number 10445098
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) concerning the error flag result for cardiac troponin on the dimension vista 500 system.Siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the event.Hsc has reviewed the instrument data.The measurement error flag indicates that the sample is recovering a reaction signal less than the lowest calibrator (result is significantly less than zero).This could be the result of a patient having a naturally low background reaction in the absence of the analyte (troponin i) or it could indicate that the patient has an interferent suppressing the loci reaction.The dimension vista operator's guide provides guidance as to how to handle the measurement error flag.The customer did not follow these recommendations resulting in the 2.5-hour delay in results documented in the escalation.A thorough review of the instrument record indicates that the patient samples were recovering at the threshold of the error flag indicating that an interferent is not likely and the difference between the plasma and serum was due to the normal variation between calibration and analyzers.The result of <15 ng/l was consistent with the patient presentation and is considered the correct result by the customer.The cause of the delay was failure by the customer to follow the operator's guide in troubleshooting the measurement error flag.The customer and system are fully operational.No product non-conformance was identified with the assay or instrument.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A customer reported that there was a delay in patient treatment of approximately 2.5 hours due to the inability to obtain an unflagged result when processing a patient sample for cardiac troponin i (ctni) on a dimension vista 500 system.The initial plasma sample produced an error flag and was not reported.The customer collected new plasma and serum samples.The new plasma sample produced the same measurement error.The customer then processed the serum sample and obtained an unflagged result.The result was considered true for the patient and was reported.There are no known reports of patient intervention or adverse health consequences due to the delay in reporting a ctni result.

Brand Name
DIMENSION VISTA
Common Device Name
CARDIAC TROPONIN I (CTNI) FLEX® REAGENT CARTRIDGE, PRODUCT CODE: MMI
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11357596
Report Number2517506-2021-00059
Device Sequence Number4117520
Product Code MMI
UDI-Device Identifier00842768015151
UDI-Public00842768015151
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model Number10445098
Device Catalogue NumberK6421 SMN 10445098
Device Lot Number20309BD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1